Wildfire, Wheeler
- When
- September 9, 2:00 PM CST to 6:00 PM CST
- Where
- Wheeler forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.401, -100.270 (the zone’s center; the record gives no point)
The Hall/Kellerville Wildfire began around 1400 CST about seven miles west northwest of Twitty Texas in Wheeler County. The wildfire started just south of County Road S between County Road 9 and County Road 11.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Hall/Kellerville Wildfire began around 1400 CST about seven miles west northwest of Twitty Texas in Wheeler County. The wildfire started just south of County Road S between County Road 9 and County Road 11. The wildfire consumed an estimated one thousand acres, however no structures were damaged and there were no reports of injuries or fatalities. The wildfire was contained around 1800 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 9, 11:35 AM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1235 PM CDT FRI SEP 9 2011 .AVIATION... LITTLE CHANGE TO PREVIOUS AVIATION AFD REASONING. HAVE ACCOUNTED FOR SOME HIGH BASED CU LATER THIS AFTERNOON AT ALL SITES. HOWEVER...IT APPEARS THAT IF ANY TSTMS FORM THEY SHOULD REMAIN SOUTH AND WEST OF KDHT AND KAMA. WINDS TO REMAIN GENERALLY LESS THAN 10 KNOTS FOR MOST OF THIS CYCLE. VFR CONDITIONS NEXT 24 HOURS. ANDRADE && .PREV DISCUSSION... /ISSUED 613 AM CDT FRI SEP 9 2011/ AVIATION... VFR CONDITIONS NEXT 24 HOURS. WIND SPEEDS ARE EXPECTED TO BE LESS THAN 10 KT THROUGH THE PERIOD. IF SHOWERS AND THUNDERSTORMS DEVELOP THIS AFTERNOON...THEY SHOULD STAY SOUTH AND WEST OF KDHT AND KAMA. JACKSON PREV DISCUSSION... /ISSUED 339 AM CDT FRI SEP 9 2011/ DISCUSSION... SURFACE COLD FRONT WILL CONTINUE TO PUSH SOUTHWEST ACROSS THE FAR SOUTHWEST TEXAS PANHANDLE EARLY THIS MORNING. SOME SHOWERS HAVE CLIPPED THE FAR SOUTHWEST TEXAS PANHANDLE EARLY THIS MORNING...BUT THESE SHOULD DISSIPATE AS DIFFLUENCE ALOFT AND SURFACE CONVERGENCE WANE. HOWEVER...NORTHWEST FLOW ALOFT BETWEEN A HIGH OVER THE ROCKIES AND UPPER LOW OVER NORTHEAST MISSOURI WILL HELP TO BRING SHOWERS AND THUNDERSTORMS BACK INTO THE WESTERN CWA THIS AFTERNOON AND TONIGHT. UPPER LEVEL HIGH STARTS TO MOVE OFF TO THE EAST ON SATURDAY. THE PANHANDLES WILL BE UNDER A MORE NORTHERLY FLOW ALOFT AS THIS HIGH STARTS TO NUDGE THE LOW TOWARD THE OHIO RIVER VALLEY. THIS NORTHERLY FLOW SHOULD KEEP SHOWERS AND THUNDERSTORMS TO OUR WEST. ON SUNDAY AND MONDAY...THE UPPER LEVEL RIDGE STARTS TO BREAK DOWN SOME AS IT MOVES INTO CENTRAL TEXAS. THIS WILL PUT THE PANHANDLES UNDER AN INCREASINGLY WESTERLY FLOW ALOFT. THIS FLOW MAY BRING A FEW SHOWERS AND THUNDERSTORMS FROM THE MOUNTAINS TOWARD OUR AREA. HAVE GONE AHEAD AND INSERTED SOME SLIGHT CHANCE POPS FOR THE FAR WESTERN PANHANDLES FOR THIS POSSIBILITY. THE PATTERN STARTS TO CHANGE BY THE TIME WE GET TO TUESDAY. AN UPPER LEVEL RIDGE BUILDS ACROSS THE WEST COAST. THIS WILL ALLOW FOR A STRONG UPPER LEVEL TROUGH TO SWING SOUTHEAST FROM CANADA INTO THE GREAT LAKES AND EASTERN U.S. BY MIDWEEK. A COLD FRONT WILL MOVE SOUTH THROUGH THE PANHANDLES ON TUESDAY AND IT SHOULD BRING MUCH COOLER WEATHER TO THE REGION FOR THE REST OF THE FORECAST. WE MAY NEED TO CONSIDER ADDING SOME PRECIP CHANCES ALONG AND JUST AHEAD OF THE FRONT ON TUESDAY... IF MOISTURE CAN INCREASE ENOUGH. BUT AGREE WITH THE CURRENT FORECAST THAT THE BEST CHANCE OF PRECIP WILL COME POST FRONTAL FOR OUR AREA. IN FACT WE MAY EVEN SEE RAIN CHANCES LINGER TO THE END OF THIS FORECAST IF THE CURRENT MODELS ARE TO BE TRUSTED. STAYED CLOSER TO THE WARMER NAM GUIDANCE FOR HIGH TEMPERATURES THE NEXT FEW DAYS AHEAD OF THE FRONT...BUT WENT WITH THE MEX GUIDANCE IN THE EXTENDED PORTION OF THE FORECAST. THE MEX NUMBERS MAY TURN OUT TO BE TOO WARM ON WEDNESDAY AND THURSDAY IF THE FRONT IS A STRONG AS ADVERTISED ON THE LATEST MODELS. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON MONDAY AS WINDS INCREASE AND RELATIVE HUMIDITIES GET DOWN TO AROUND 20 PERCENT. OTHERWISE...WINDS ARE EXPECTED TO STAY BELOW 20 MPH AND THE RELATIVE HUMIDITY IS EXPECTED TO STAY ABOVE 20 PERCENT THROUGH THE NEXT FEW DAYS. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 400 AM CDT FRI SEP 9 2011 OKZ001>003-TXZ001>020-092100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 400 AM CDT FRI SEP 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND THIS EVENING. ANY THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT AND AGAIN MONDAY AFTERNOON THROUGH MONDAY NIGHT ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE AREA WIDE TUESDAY EVENING AND NIGHT. ON WEDNESDAY...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NORTHERN HALF OF THE PANHANDLES AND ACROSS ALL OF THE PANHANDLES WEDNESDAY EVENING AND NIGHT. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JACKSON
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349479.